Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Stopped medication for thyroid cancer. Feeling tired, exhausted. Head paining, soft, tender. Medical care required?

My mom is going to be 70 yrs old in April. She is very active and in general good health. She had thyroid cancer a few years ago, had surgery to get cancer removed and was cleared of it. Now she had to quit her daily medication to do her blood test for her 2nd or 3rd follow up and of course like before not taking her medication makes her feel tired and exhausted. Last night she complained that the top of her head hurts and when she touches the spot, which is like the babies soft spot is tender and feels indented and soar. She has not hit her head, and drinks a lot of water and she has a healthy diet . She don t want to go to her general physician and wants to wait until she goes see her cancer doctor when she gets the results of her test which she won t have until like 3 weeks from now if that. Should she not wait until then to get that checked out? Should we worry? Since after doing some reaserch I have noticed this soft spot is a more common thing that we thought.
Asked On : Wed, 16 Jan 2013
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Oncologist, Radiation 's  Response
In thyroid cancer near total thyroidectomy with central neck node dissection done. Then radioiodine uptake scan was done to find out any residual disease and based on this radio-iodine ablation done. Patient has to take L-thyroxin hormone life long. Now probably your doctor has suggested repeat radioiodine scan. For this purpose thyroxin hormone has to be stopped. These symptoms may be for that reason. You need not to be worried much. This will be normalised after. For better view you may consult an endocrinologist. Take care.
Answered: Tue, 22 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor